MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS
Catalog Number 90485
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during right m1 occlusion mechanical thrombectomy procedure, subject balloon of the balloon catheter was ruptured when approx.0.5cc of 50/50 contrast saline was injected into the balloon.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The subject balloon catheter was not returned for analysis; therefore, physical as well as a functional testing could not be performed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications, because the product was not returned.Addition information received indicated that the device was prepared for use as per the directions for use.The device was confirmed to be in good condition prior to use on the patient and the balloon was successfully inflated/deflated during preparation with no leakage noted.It was reported that 'the bgc was prepared according to the instruction for use (ifu) before being advanced into the patient.It was initially positioned at the petrous segment of internal carotid artery (ica), however, due to vasospasm, the physician repositioned the subject device to cervical ica.The balloon was inflated using 50/50 contrast-saline prior to retrieving of the clot.However, it ruptured when approx.0.5cc of 50/50 contrast saline was injected'.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description

Brand Name
FLOWGATE2 8F X 85CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork UT NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20817170
Report Number3012931345-2024-00206
Device Sequence Number7803990
Product Code DQY
UDI-Device Identifier00815742004854
UDI-Public(01)00815742004854(17)251003(10)0000566778
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Catalogue Number90485
Device Lot Number0000566778
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM 21 MICROCATHETER (MEDTRONIC).; SHORT SHEATH (TERUMO).; SOFIA CATHETER (TERUMO).
Patient Age58 YR
Patient SexMale